Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 20, 2013, 2:36 PM PDT for Humboldt County, Nevada. It took effect at May 21, 2013, 11:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 2:36 PM PDT (21:36 UTC)
- In effect from
- May 21, 2013, 11:00 AM PDT
- Expired
- May 21, 2013, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WWUS75 KLKN 202136 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT MON MAY 20 2013 NVZ030-211300- /O.NEW.KLKN.WI.Y.0011.130521T1800Z-130522T0500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 236 PM PDT MON MAY 20 2013 ...WIND ADVISORY FOR HUMBOLDT COUNTY IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR HUMBOLDT COUNTY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR TUESDAY AFTERNOON INTO TUESDAY EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
517 WWUS75 KLKN 210907 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT TUE MAY 21 2013 NVZ030-220315- /O.CON.KLKN.WI.Y.0011.130521T1800Z-130522T0500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 207 AM PDT TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
795 WWUS75 KLKN 212154 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT TUE MAY 21 2013 NVZ030-220500- /O.CON.KLKN.WI.Y.0011.000000T0000Z-130522T0500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 254 PM PDT TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS ARE OCCURRING NOW THROUGH THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-035>040-221600- /O.NEW.KLKN.FZ.A.0001.130523T0900Z-130523T1300Z/ NORTHERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN 254 PM PDT TUE MAY 21 2013 ...FREEZE WATCH IN EFFECT LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT LATE WEDNESDAY NIGHT. * TEMPERATURES...MID 20S TO LOW 30S. * TIMING...COLDEST TEMPERATURES WILL BE FROM 4AM TO 6AM THURSDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN...ROUND MOUNTAIN. * IMPACTS...FREEZING TEMPERATURES CAN KILL EXPOSED PLANTS AND HARM ANIMALS. PLEASE PROTECT YOUR PLANTS AND ANIMALS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JW/JRM/86
517 WWUS75 KLKN 220442 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 942 PM PDT TUE MAY 21 2013 NVZ030-220545- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-130522T0500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 942 PM PDT TUE MAY 21 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED WELL BELOW ADVISORY LEVELS. $$ NVZ031-035>040-222245- /O.CON.KLKN.FZ.A.0001.130523T0900Z-130523T1300Z/ NORTHERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN 942 PM PDT TUE MAY 21 2013 ...FREEZE WATCH REMAINS IN EFFECT LATE WEDNESDAY NIGHT... A FREEZE WATCH REMAINS IN EFFECT LATE WEDNESDAY NIGHT. * TEMPERATURES...MID 20S TO LOW 30S. * TIMING...COLDEST TEMPERATURES WILL BE FROM 4AM TO 6AM THURSDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN * IMPACTS...FREEZING TEMPERATURES CAN KILL EXPOSED PLANTS AND HARM ANIMALS. PLEASE PROTECT YOUR PLANTS AND ANIMALS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 2:25 PM PDT, 11 minutes earlier.
Area forecast discussion, May 20, 2:25 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT MON MAY 20 2013 .SYNOPSIS...HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS THE REGION TONIGHT. AN APPROACHING STORM SYSTEM WILL BRING WARMER TEMPERATURES AND GUSTY WINDS ON TUESDAY. WINDS AND TEMPERATURES WILL DECREASE LATER IN THE WEEK. && .SHORT TERM...TODAY THROUGH WEDNESDAY. HIGH PRESSURE WILL BRING DRY WEATHER ACROSS THE REGION TONIGHT. AN UPPER LOW APPROACHING FROM THE NORTHWEST WILL INCREASE WINDS ACROSS THE ENTIRE CWA TUESDAY AFTERNOON. EXPECT WIND GUSTS UP TO 55 MPH WESTERN HUMBOLDT COUNTY AND OVER THE HIGHER TERRAIN OF THE CWA FOR AREAS OF BLOWING DUST. THEREFORE...HAVE ISSUED A WIND ADVISORY FOR HUMBOLDT COUNTY FROM 11 AM TUESDAY THROUGH 10 PM WEDNESDAY EVENING. OTHERWISE...WIND GUSTS UP TO 45 MPH OVER THE REMAINDER OF THE CWA IS EXPECTED. WITH AIRMASS QUITE DRY AT THE LOW LEVELS...EXPECT WINDS ALOFT TO MIX DOWN. 500 MB WINDS SHOULD BE NEAR 50-55 KTS TUESDAY AFTERNOON. TROF REMAINS OVER NV WEDNESDAY WITH A FAIRLY DRY AIRMASS OVER THE CWA. THUS...BREEZY TO WINDY CONDITIONS IS EXPECTED AGAIN WEDNESDAY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. CLOSED LOW/TROUGH OVER THE PACIFIC NW WILL AFFECT NEVADA'S WEATHER THROUGH THE LONG TERM. MOISTURE WILL BE SCANT...BUT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN NEVADA. THE BEST OPPORTUNITY IS EXPECTED ON THURSDAY, AS A SHORTWAVE ROTATING AROUND THE PARENT PAC NW LOW ROTATES INTO NEVADA. SLIGHT CHANCE OF CONVECTION ALONG AND NORTH OF I-80 THURSDAY, WITH CHANCE CATEGORY ON THE HIGHER TERRAIN. COOLEST DAYTIME TEMPERATURES ON THURSDAY AS THIS SHORTWAVE PASSES, WITH 60S COMMON. REMOVED ALL POPS ON FRIDAY, COURTESY OF SUBSIDENCE BEHIND THIS PASSING WAVE. ADDITIONAL WEAKER SHORTWAVES WILL ROTATE THROUGH ON SW FLOW FROM TIME TO TIME, THROUGH MONDAY, BUT MODELS DIFFER ON TIMING OF COURSE. SIMPLY KEPT LOW POPS RELEGATED TO NORTHERN NEVADA, WITH AFTERNOON TEMPERATURES PLEASANT IN THE 70S. BT && .AVIATION...VFR WILL PREVAIL THROUGH TUESDAY. LIGHT/DRAINAGE WINDS LESS THAN 10 KTS OVERNIGHT, BENEATH PASSING SHORTWAVE RIDGE. AFTER 18Z TUE, STRONG SW WINDS WILL IMPACT OPERATIONS AT ALL TAF SITES. SW WINDS WILL AVERAGE 20-30 KTS. EXPECT THE STRONGEST WINDS AT KWMC, AVERAGING 25-35 KTS WITH GUSTS TO 45 KTS. AREAS OF BLDU ARE EXPECTED TO REDUCE VIS AT KWMC AFTER 18Z...WITH LESSER VIS RESTRICTIONS AT KEKO EXPECTED AFTER 21Z. BT && .FIRE WEATHER...HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS THE REGION TONIGHT. AN UPPER LOW WILL APPROACH THE AREA ON TUESDAY FOR INCREASING WINDS DURING THE AFTERNOON. MAY SEE WIDESPREAD GUSTS OF 40+ MPH ON TUESDAY AFTERNOON IN WESTERN NEVADA...WITH GUSTS UP TO 40 MPH OVER THE REMAINDER OF THE FIRE DISTRICT. RH'S WILL BE FAIRLY LOW AS AIRMASS WILL REMAIN DRY AT THE LOWER LEVELS THROUGH WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR HUMBOLDT COUNTY FROM 11 AM TUESDAY THROUGH 10 PM WEDNESDAY EVENING. && 87/99/87
Hazardous weather outlook, May 20, 1:48 AM PDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 148 AM PDT MON MAY 20 2013 NVZ030-031-034>041-210900- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 148 AM PDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL BE NEAR FREEZING IN MANY VALLEYS EARLY THIS MORNING. ANY TENDER VEGETATION SHOULD BE PROTECTED UNTIL TEMPERATURES WARM UP AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS WILL DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM ON TUESDAY. WINDS MAY GUST ABOVE 45 MPH IN SOME AREAS...PARTICULARLY ACROSS HUMBOLDT COUNTY. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.